New York, 2022Tornado and Damaging Winds in New York, July 13, 2022
July 13, 2022 · NWS ALY · 11 events in 2 counties and zones
A supercell thunderstorm resulted in multiple severe wind damage reports over Ulster and Dutchess Counties during the evening of Wednesday July 13, 2022. Additionally, the supercell resulted in a tornado and macroburst in Ulster County near Kingston, NY.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- $1,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell thunderstorm resulted in multiple severe wind damage reports over Ulster and Dutchess Counties during the evening of Wednesday July 13, 2022. Additionally, the supercell resulted in a tornado and macroburst in Ulster County near Kingston, NY. The Mayor announced a Local State of Emergency (restricting all un-necessary travel in and around Kingston) after thunderstorms produced extensive tree damage in the area. At one point, over 6,000 residents were without power in the city of Kingston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 13, 7:10 PM EST, 27 minutes earlier.
Area forecast discussion, Jul 13, 7:10 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
810 PM EDT Wed Jul 13 2022
.SYNOPSIS...
Most areas will be rain free through the weekend. However,
a disturbance in the upper levels of the atmosphere will move
across the area through Thursday and bring isolated to scattered
showers and thunderstorms at times. Drier weather returns
Friday and Saturday as high pressure returns to the region.
Unsettled weather may return for the second half of the weekend
and into early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Convection developed across central New York ahead of appropaching
short wave and has moved into with some development across our
forecast area. Conditions are favaorable for some organinzation
across the eastern Catkills with effective bulk shear of 45
knots combined surface and MU CAPE of around 1000 J/kg. Otherwise,
isolated to scattered convection expected to move across the
area. With loss of heating expect chances fr thunderstorms to
diminish.
PREVIOUS [03:51 PM]...Isolated to scattered showers in central
and western NY, with a few rumbles of thunder, are slowly moving
east associated with a weak upper disturbance and the leading
edge of weak low level cooling. Outside of the isolated to
scattered activity, scattered to broken clouds across the
region. The isolated to scattered showers and thunderstorms will
track through our region tonight and tend to decrease in
coverage through daybreak with diurnal stabilizing processes.
Areas that see the breaks in the clouds for the longest period
of time tonight will cool the most. Lows tonight around 60 to
mid 60s with 50s to around 60 in areas that see the most breaks
in the clouds.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Upper energy slowly exits through the day and the last bit of
weak low level forcing and moisture exit east and south through
the day with isolated showers in the morning and isolated to
scattered showers and thunderstorms in the afternoon. Outside of
the isolated showers and storms, some intervals of sun and the
showers and storms will exit eastern and southern areas in the
afternoon and early evening with increasing sun spreading from
west to east through the day. Lack of deep moisture, and such
weak upper dynamics and low level forcing suggests little to no
support for severe weather. Highs Thursday around 80 to mid 80s
with cooler in higher terrain.
Upper energy and low level boundary exit Thursday night and dry
weather expected Friday and Saturday. Some scattered to broken
clouds are expected to form with daytime heating Friday and
Saturday with maybe a sprinkle in higher terrain but dry in most
areas. Highs Friday around 80 to mid 80s and mid to upper 80s
Saturday as weak warm advection begins, cooler in higher
terrain both days.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The second half of the weekend should be mainly dry as high pressure
remains in control with southwest flow ushering in a warm and
increasingly humid air mass. Then, a shortwave in the Great Lakes
tracking eastward increases chances for showers and storms Sunday
night into Monday night. A dry break from showers/storms returns
Tuesday before our next potent cold front arrives in the middle of
the work week. Read on for details.
We start the period off Saturday night into Sunday with high
pressure shifting into New England and a shortwave trough in the
Great Lakes pushing east. Given how far west the deterministic
guidance places the shortwave trough, we maintained low POPs for
most of Sunday as the best forcing stays to our west with flat
ridging/confluent flow still overhead. Temperature wise, it will
definitely feel like summer with 850hPa isotherms rising to +16C to
+19C which should translate to sfc highs near 90 in the Hudson
Valley with low to mid 80s in the terrain. Humidity levels will also
be on the increase in this flow regime with warm/humid conditions
persisting into Sunday night.
Chances for showers and storms increase heading into Monday as the
upstream shortwave trough tracks eastward resulting in increasing
height falls over eastern NY/western New England with instability
values rising in the presence of the warm and humid air mass. With
increased cloud coverage and chances for showers/storms,
temperatures may not be quite as warm as Sunday but should still be
summer-like with highs in the mid to upper 80s. We maintained chance
POPs Monday with the highest chances and thunder mention in the
afternoon to coincide with peak heating. The incoming shortwave is
rather weak, open and broad so the overall mid and upper level
forcing is not too impressive and deep layer shear appears weak. In
addition, little low-level forcing appears is evident so latest data
does not support severe weather but we will keep an eye on trends.
Due to ongoing discrepancies on the exact timing of the shortwave
between the deterministic guidance, we maintained POPs into Tuesday;
however, we capped the POPs at slight chance since the GFS is the
only guidance that delays the shortwave until Tuesday. The ECWMF and
CMC, on the other hand, are exit the shortwave out of the forecast
area by Tuesday with flat ridging sliding into place. Temperatures
remain warm even into Tuesday with forecast highs once again near 90
in the Hudson Valley with low to mid 80s in the hill towns and
higher terrain as westerly flow in the wake of the shortwave
maintains the warm/humid air mass.
Next disturbance to monitor looks to arrive mid-week as a potent
shortwave from Canada swings eastward, dragging a sfc cold front
into our area as well. With a summer-like air mass still in place,
this set-up could be favorable for thunderstorms, potentially strong
depending on if the best forcing can overlap peak heating and the
strongest instability/shear.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Through 00Z Fri...Isolated to scattered convection expected
tonight and Thursday as a mid-level trough approaches with
short waves moving through the flow. Mainly VFR conditions
however MVFR expetced with any convection. Have addressed threat
with VCSH. The threat for thunder is too low to include in any
TAF.
Winds will be light/variable to calm through the night. Light
westerly flow develops Thursday shifting to the northwest to
north.
There is a conditional threat for some light fog to develop
06-12z if midlevel clouds clear. The threat will be greater if
any of the terminals receives appreciable rainfall this evening.
Both of these factors are difficult to predict at this lead
time, so for now no mention in TAFs.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Most areas will be rain free through the weekend. However,
a disturbance in the upper levels of the atmosphere will move
across the area through Thursday and bring isolated to scattered
showers and thunderstorms at times. Drier weather returns
Friday and Saturday as high pressure returns to the region.
Unsettled weather may return for the second half of the weekend
and into early next week.
RH values will be 80 to 100 percent tonight and Thursday night.
RH values will lower to 45 to 60 percent on Thursday afternoon
and 35 to 50 percent Friday afternoon.
Wind will be west to northwesterly through Friday at 15 mph or
less.
&&
.HYDROLOGY...
Isolated to scattered showers and thunderstorms will be possible
at times through Thursday. Precipitation amounts are generally
expected to be light in nature and not result in any
hydrological issues. Dry weather then returns Friday and
Saturday. Unsettled weather may return for the second half of
the weekend and into early next week.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...NAS
NEAR TERM...IAA/NAS
SHORT TERM...NAS
LONG TERM...Speciale
AVIATION...IAA/Thompson
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 13, 2:56 PM EST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
356 PM EDT Wed Jul 13 2022
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
356 PM EDT Wed Jul 13 2022
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Tonight.
Isolated non severe thunderstorms are possible this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms on Thursday as well as
Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 13, 4:27 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 7 ENE PISECO 43.47N 74.41W
07/12/2022 HAMILTON NY 911 CALL CENTER
DOWNED TREES. TIMES ESTIMATED FROM RADAR.
0200 PM TSTM WND DMG CORINTH 43.25N 73.83W
07/12/2022 SARATOGA NY 911 CALL CENTER
DOWNED TREES AND WIRES NEAR CORINTH. TIME ESTIMATED
FROM RADAR.
0205 PM TSTM WND DMG 8 NNW CAROGA LAKE 43.25N 74.52W
07/12/2022 HAMILTON NY 911 CALL CENTER
DOWNED TREES NEAR TOWN OF ARIETTA. TIME ESTIMATED FROM
RADAR.
0205 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
07/12/2022 WARREN NY 911 CALL CENTER
DOWNED TREES. TIME ESTIMATED FROM RADAR.
0210 PM TSTM WND DMG 2 SE GANSEVOORT 43.18N 73.62W
07/12/2022 SARATOGA NY 911 CALL CENTER
TREES AND WIRES WERE DOWNED IN THE TOWN OF
NORTHUMBERLAND
0215 PM TSTM WND DMG HAGUE 43.75N 73.50W
07/12/2022 WARREN NY 911 CALL CENTER
TREES DOWN. TIME ESTIMATED FROM RADAR.
0220 PM TSTM WND DMG 6 SSE WELLS 43.30N 74.24W
07/12/2022 HAMILTON NY 911 CALL CENTER
DOWNED TREES. TIME ESTIMATED FROM RADAR.
0225 PM TSTM WND DMG FORT EDWARD 43.27N 73.58W
07/12/2022 WASHINGTON NY 911 CALL CENTER
DOWNED TREES NEAR FORT EDWARD. TIME ESTIMATED FROM
RADAR.
0229 PM TSTM WND DMG EDINBURG 43.23N 74.09W
07/12/2022 SARATOGA NY 911 CALL CENTER
TREES AND WIRES WERE DOWNED IN THE TOWN OF EDINBURG
0229 PM TSTM WND DMG 1 NE LAKE GEORGE VILLAG 43.44N 73.70W
07/12/2022 WARREN NY EMERGENCY MNGR
TREE AND WIRES DOWN ON LAKE SHORE DRIVE
0230 PM TSTM WND DMG 1 NNW ARGYLE 43.25N 73.50W
07/12/2022 WASHINGTON NY SOCIAL MEDIA
MULTIPLE TREE BRANCHES DOWN PER PHOTOS SUBMITTED ON
SOCIAL MEDIA. TIME APPROXIMATED FROM RADAR.
0230 PM TSTM WND GST 1 NW EDINBURG 43.23N 74.09W
07/12/2022 M50 MPH SARATOGA NY NYS MESONET
0237 PM TSTM WND DMG WHITEHALL 43.56N 73.42W
07/12/2022 WASHINGTON NY EMERGENCY MNGR
TREE AND WIRES DOWN ON US ROUTE 4
0237 PM TSTM WND DMG 4 WSW HEBRON 43.28N 73.38W
07/12/2022 WASHINGTON NY EMERGENCY MNGR
THREE REPORTS OF TREES DOWN IN THE TOWN OF HEBRON
0250 PM TSTM WND DMG 2 ENE PORTER CORNERS 43.16N 73.86W
07/12/2022 SARATOGA NY 911 CALL CENTER
TREES AND WIRES WERE DOWNED IN THE TOWN OF GREENFIELD
0251 PM TSTM WND DMG 4 WNW DORSET 43.28N 73.16W
07/12/2022 BENNINGTON VT EMERGENCY MNGR
TREE AND WIRES DOWN ON ROUTE 315
0310 PM TSTM WND DMG 4 ESE GANSEVOORT 43.17N 73.58W
07/12/2022 WASHINGTON NY EMERGENCY MNGR
*** 1 INJ *** A TREE SNAPPED AND FELL ONTO A HOME IN
WHICH A RESIDENT WAS PINNED BY ROOF DEBRIS INSIDE THE
PARTIALLY COLLAPSED AREA OF THE RESIDENCE.
0315 PM TSTM WND DMG 3 SSW ARGYLE 43.19N 73.51W
07/12/2022 WASHINGTON NY SOCIAL MEDIA
TREE LIMBS DOWN NEAR MC NEIL RD AND LICK SPRINGS RD
NEAR ARGYLE, NY.
0315 PM TSTM WND DMG 4 S ARGYLE 43.18N 73.50W
07/12/2022 WASHINGTON NY 911 CALL CENTER
DOWNED TREED NORTH OF GREENWICH. TIME ESTIMATED FROM
RADAR.
0315 PM TSTM WND DMG 4 NE MIDDLE FALLS 43.16N 73.48W
07/12/2022 WASHINGTON NY EMERGENCY MNGR
SEVEN REPORTS OF TREES AND WIRES DOWN IN THE TOWN OF
GREENWICH
0318 PM TSTM WND DMG 4 ESE ARGYLE 43.21N 73.42W
07/12/2022 WASHINGTON NY SOCIAL MEDIA
DOWNED TREES NEAR COSSAYUNA LAKE
0321 PM TSTM WND DMG SALEM 43.17N 73.33W
07/12/2022 WASHINGTON NY EMERGENCY MNGR
TWO REPORTS OF TREES AND WIRES DOWN IN THE TOWN OF
SALEM
0321 PM TSTM WND DMG 4 SW SALEM 43.14N 73.39W
07/12/2022 WASHINGTON NY EMERGENCY MNGR
TREES AND WIRES DOWN AT NEALY LANE AND REAFIELD FARM
ROAD
0344 PM TSTM WND DMG 2 E DORSET 43.26N 73.06W
07/12/2022 BENNINGTON VT EMERGENCY MNGR
TREE AND WIRES DOWN ON LOWER HOLLOW ROAD
0345 PM TSTM WND DMG MANCHESTER 43.16N 73.07W
07/12/2022 BENNINGTON VT 911 CALL CENTER
MULTIPLE TREES DOWN AND PEA SIZED HAIL NEAR MANCHESTER.
TIME ESTIMATED FROM RADAR.
0345 PM TSTM WND DMG 1 NW MANCHESTER CENTER 43.18N 73.05W
07/12/2022 BENNINGTON VT SOCIAL MEDIA
TREES DOWN IN DANA L. THOMPSON PARK.
0413 PM TSTM WND DMG 1 ENE HUNTER 42.22N 74.19W
07/12/2022 GREENE NY 911 CALL CENTER
TWO TREES DOWN IN THE TOWN OF HUNTER
0418 PM TSTM WND DMG 4 W STEPHENTOWN 42.56N 73.53W
07/12/2022 RENSSELAER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN BLOCKING TSATAWASSA LAKE RD NEAR
CENTRAL NASSAU RD
0419 PM TSTM WND DMG VALATIE 42.41N 73.68W
07/12/2022 COLUMBIA NY TRAINED SPOTTER
MULTIPLE TREES DOWN AROUND THE VILLAGE OF VALATIE ONE
OF WHICH OCCURRING ON COUNTY ROUTE 28A OR UPPER MAIN
STREET.
0419 PM TSTM WND DMG 1 SW NIVERVILLE 42.44N 73.66W
07/12/2022 COLUMBIA NY 911 CALL CENTER
POWER LINES DOWN ON ROUTE 28 NEAR MAPLE AVENUE IN THE
TOWN OF KINDERHOOK.
0425 PM TSTM WND DMG 3 E VALATIE 42.41N 73.63W
07/12/2022 COLUMBIA NY 911 CALL CENTER
UTLITY POLES DOWNED ALONG HICKS ROAD.
0429 PM TSTM WND DMG 3 NNE CHATHAM 42.41N 73.58W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREES DOWN ON ROCK CITY ROAD AS WELL AS COUNTY ROUTE 13
NEAR SPATH STREET IN THE TOWN OF CHATHAM.
0429 PM TSTM WND DMG 4 E NIVERVILLE 42.45N 73.57W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON ALBANY TURNPIKE ROAD NEAR WHITE BRIDGE
ROAD.
0430 PM TSTM WND DMG 2 N WESTMINSTER 43.10N 72.45W
07/12/2022 WINDHAM VT DEPT OF HIGHWAYS
ALL LANES OF I-91 SB CLOSED NORTH OF EXIT 5 NEAR MM29.
TIME ESTIMATED FROM RADAR.
0430 PM TSTM WND DMG 4 ENE CHATHAM 42.38N 73.53W
07/12/2022 COLUMBIA NY 911 CALL CENTER
MULTIPLE TREES DOWN IN THE TOWN OF CHATHAM INCLUDING
THE INTERSECTION OF ROUTE 9 AND DALEY ROAD AND LOOMIS
ROAD.
0430 PM TSTM WND DMG 1 SSW CHATHAM 42.35N 73.60W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON ELM STREET NEAR CHATHAM.
0432 PM TSTM WND DMG 3 SSE CAIRO 42.26N 73.98W
07/12/2022 GREENE NY 911 CALL CENTER
FOUR TREES WERE DOWNED IN THE TOWN OF CATSKILL
0437 PM TSTM WND DMG STOTTVILLE 42.29N 73.75W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON ROUTE 20 NEAR STOTTVILLE.
0437 PM TSTM WND DMG 3 SE CATSKILL 42.18N 73.84W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON POWER LINES ALONG WHITE BIRCH ROAD IN THE
TOWN OF LIVINGSTON.
0438 PM TSTM WND DMG 2 WNW CLERMONT 42.10N 73.87W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREES AND WIRES WERE DOWNED ON CHURCH AVENUE NEAR
LASHER AVENUE IN THE TOWN OF GERMANTOWN.
0440 PM TSTM WND DMG 3 NE CHATHAM 42.39N 73.56W
07/12/2022 COLUMBIA NY DEPT OF HIGHWAYS
TACONIC STATE PARKWAY SB CLOSED JUST NORTH OF EXIT 102.
TIME ESTIMATED FROM RADAR.
0443 PM TSTM WND DMG 1 NNE CLERMONT 42.11N 73.82W
07/12/2022 COLUMBIA NY 911 CALL CENTER
A TREE WAS DOWNED ON POWER LINES NEAR THE INTERSECTION
OF ROUTE 8 AND ROUTE 9 IN THE TOWN OF CLERMONT.
0446 PM TSTM WND DMG CANAAN 42.41N 73.45W
07/12/2022 COLUMBIA NY 911 CALL CENTER
TREES DOWN ON ROUTE 295 NEAR COUNTY ROUTE 5 IN THE TOWN
OF CANAAN.
0448 PM TSTM WND DMG 1 SE RICHMOND 42.37N 73.35W
07/12/2022 BERKSHIRE MA TRAINED SPOTTER
POWER LINES AND HALF INCH DIAMETER HAIL
0448 PM TSTM WND DMG 4 E GHENT 42.32N 73.54W
07/12/2022 COLUMBIA NY 911 CALL CENTER
MULTIPLE TREES DOWN IN THE TOWN OF AUSTERLITZ INCLUDING
ON ROUTE 203 NEAR DUGWAY ROAD AND BEALE ROAD.
0450 PM TSTM WND DMG 1 ENE STOCKBRIDGE 42.29N 73.30W
07/12/2022 BERKSHIRE MA AMATEUR RADIO
TREE DOWN ON EAST STREET.
0457 PM TSTM WND DMG 2 S LENOX 42.33N 73.29W
07/12/2022 BERKSHIRE MA NEWSPAPER
*** 1 FATAL *** LENOX POLICE REPORT THAT A 56-YEAR OLD
MAN WAS KILLED WHEN A LARGE TREE CAME DOWN IN THE TRAVEL
LINE ONTO HIS PICKUP TRUCK AT THE INTERSECTION OF ROUTE
7 AND OLD STOCKBRIDGE ROAD. REPORT OBTAINED VIA LOCAL
NEWSPAPER. TIME ESTIMATED FROM RADAR.
0458 PM TSTM WND DMG 1 WSW LENOX 42.35N 73.31W
07/12/2022 BERKSHIRE MA AMATEUR RADIO
MULTIPLE TREES DOWN AT TANGLEWOOD MUSIC CENTER.
0458 PM TSTM WND DMG 2 S LENOX 42.33N 73.29W
07/12/2022 BERKSHIRE MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING THE FOX HOLLOW ROAD.
0458 PM TSTM WND DMG LENOX 42.36N 73.29W
07/12/2022 BERKSHIRE MA NEWSPAPER
NUMEROUS TREES AND WIRES DOWN ON 15 STREETS IN LENOX
0504 PM TSTM WND DMG 1 ESE LENOX 42.35N 73.26W
07/12/2022 BERKSHIRE MA AMATEUR RADIO
CAR STUCK BETWEEN MULTIPLE FALLEN TREES.
0508 PM TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
07/12/2022 BERKSHIRE MA TRAINED SPOTTER
TREE DOWNED ONTO WIRES
0533 PM TSTM WND DMG 1 W EAST OTIS 42.18N 73.05W
07/12/2022 BERKSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS WEST SHORE ROAD.
0533 PM TSTM WND GST OTIS 42.20N 73.07W
07/12/2022 M63 MPH BERKSHIRE MA TRAINED SPOTTER
UNKNOWN EQUIPMENT USED TO MEASURE.
0533 PM TSTM WND DMG 1 WSW EAST OTIS 42.17N 73.05W
07/12/2022 BERKSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES.
0534 PM TSTM WND DMG COLEBROOK 42.00N 73.08W
07/12/2022 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN BLOCKING ROAD
0535 PM TSTM WND DMG 2 WNW NORFOLK 42.01N 73.23W
07/12/2022 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES BLOCKING US-44.
0615 PM TSTM WND DMG 8 SW PHOENICIA 42.01N 74.43W
07/12/2022 ULSTER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON OLIVERA ROAD NEAR SLIDE MOUNTAIN
TRAILHEAD
0625 PM TSTM WND DMG 1 SSW PHOENICIA 42.07N 74.33W
07/12/2022 ULSTER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON GRANDVIEW ACRES ROAD
0633 PM TSTM WND DMG 5 NNW KERHONKSON 41.84N 74.35W
07/12/2022 ULSTER NY FIRE DEPT/RESCUE
TREE DOWN AT UPPER CHERRYTOWN ROAD AND WHITE BIRCH
TRAIL
0645 PM TSTM WND DMG 4 SE PALENVILLE 42.14N 73.96W
07/12/2022 ULSTER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON WILHELM ROAD
&&
EVENT NUMBER ALY2203337 ALY2203340 ALY2203339 ALY2203342 ALY2203383
ALY2203336 ALY2203338 ALY2203341 ALY2203384 ALY2203386 ALY2203333
ALY2203334 ALY2203387 ALY2203388 ALY2203385 ALY2203389 ALY2203374
ALY2203335 ALY2203344 ALY2203390 ALY2203360 ALY2203391 ALY2203392
ALY2203393 ALY2203343 ALY2203351 ALY2203377 ALY2203361 ALY2203345
ALY2203362 ALY2203363 ALY2203364 ALY2203365 ALY2203347 ALY2203366
ALY2203367 ALY2203346 ALY2203368 ALY2203369 ALY2203370 ALY2203348
ALY2203371 ALY2203372 ALY2203352 ALY2203373 ALY2203355 ALY2203375
ALY2203349 ALY2203356 ALY2203376 ALY2203353 ALY2203382 ALY2203357
ALY2203358 ALY2203359 ALY2203354 ALY2203350 ALY2203378 ALY2203379
ALY2203380 ALY2203381
csSpecial weather statement, Jul 13, 7:19 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
819 PM EDT Wed Jul 13 2022
NYZ063>065-140100-
Western Ulster NY-Western Dutchess NY-Eastern Ulster NY-
819 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of east central Ulster
and northwestern Dutchess Counties through 900 PM EDT...
At 819 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Shokan, or 16 miles west of Kingston, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingston, Rhinebeck, Hyde Park, Hurley, Woodstock, Red Hook, West
Shokan, Kenneth L Wilson Campground, High Falls, Lake Katrine,
Staatsburg, Tillson, West Hurley, Olivebridge, Port Ewen, Woodland
Valley Campground, Esopus, Rosendale, Marbletown and Cherrytown.
This includes Interstate 87 near exit 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4183 7444 4204 7440 4202 7388 4176 7393
TIME...MOT...LOC 0019Z 278DEG 23KT 4194 7432
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSThunderstorm Wind, Ulster
- When
- July 13, 7:37 PM EST to 7:47 PM EST
- Where
- Ulster County, 1.2 mi NW of Lapala to 1.8 mi SW of Hurley
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.930, -74.169
NWS Albany Survey Team confirmed a Macroburst that began about 9 miles west of Kingston and ended about 5 miles southwest of Kingston in Ulster County. Wide swaths of downed trees were noted along Lapla Road (and connecting roads) across the hill the road crosses. At least 2 trees fell on cars along Lapla Road. Wind damage consisting of broken, |snapped and uprooted trees continued southeast across U.S. Route 209. The Macroburst had a path length of 4 miles and width of 1750 yards.
Thunderstorm Wind, Ulster
- When
- July 13, 7:40 PM EST
- Where
- Ulster County, 0.51 mi E of Atwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.880, -74.160
A tree and wires were reported down on Atwood Road.
Thunderstorm Wind, Ulster
- When
- July 13, 7:42 PM EST
- Where
- Ulster County, 0.69 mi S of Lamontville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.870, -74.130
A tree was reported down on wires on Route 209.
Thunderstorm Wind, Ulster
- When
- July 13, 7:43 PM EST
- Where
- Ulster County, 1.24 mi SW of Hurley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.910, -74.090
Route 209 at Marbletown Road was closed due to a fallen tree and downed wires.
Thunderstorm Wind, Ulster
- When
- July 13, 7:47 PM EST
- Where
- Ulster County, 0.69 mi N of Stony Hollow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.980, -74.080
US Route 209 between Main Street and Marcott Road was closed due to downed trees and wires.
Thunderstorm Wind, Ulster
- When
- July 13, 7:48 PM EST
- Where
- Ulster County, 1.24 mi NE of Hurley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.930, -74.050
A tree was reported down on a house.
Tornado, Ulster
- When
- July 13, 7:49 PM EST to 7:51 PM EST
- Where
- Ulster County, 1.19 mi NE of Hurley to 1.33 mi W of Kingston
- Rating
- EF1
- Path length
- 0.52 mi
- Path width
- 300 yd
- Property damage
- $28,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.932, -74.053
The Albany NWS Survey Team confirmed an EF-1 tornado touched down near Hurley Avenue. The tornado touched down near Hurley Avenue (Route 29) between Davis Street and Hillside Drive. The tornado moved southeast to just west of the NY State Thruway crossing a subdivision where it uprooted and snapped trees, displaced a car canopy and removed some shingles from a house. Many homes were damaged by fallen trees. Aerial photos showed a swath of downed trees from a second vortex which |moved along the northeast edge of the subdivision.
Thunderstorm Wind, Ulster
- When
- July 13, 7:50 PM EST
- Where
- Ulster County, 0.86 mi SW of Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.920, -74.030
Propane tank was leaking after being struck by a tree on Lynette Boulevard.
Thunderstorm Wind, Ulster
- When
- July 13, 7:50 PM EST
- Where
- Ulster County, 1.03 mi W of Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.930, -74.040
A tree was reported down on a trailer (in the Spring Lake area).
Thunderstorm Wind, Ulster
- When
- July 13, 7:55 PM EST
- Where
- Ulster County, 0.86 mi SE of Port Ewen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.890, -73.970
A tree and wires were reported down on Broadway.
Thunderstorm Wind, Dutchess
- When
- July 13, 7:59 PM EST
- Where
- Dutchess County, 0.86 mi NE of Rhinebeck
- Measured
- 44 kt (51 mph) measured gust
- Crop damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.930, -73.910
A 51 mph wind gust clocked at Rhinebeck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, July 13, 20223 deaths · 3 events
- Coastal Flood in American Samoa, July 13 to 14, 2022$2.0 million · 2 events
- Flash Flood and Dust Storm in Arizona, July 13, 2022$113,000 · 52 kt wind · 14 events
- Damaging Winds in Mississippi, July 13, 20221 injured · $74,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in New York, July 13, 2022$80,000 · 1 in hail · 12 events
- Debris Flow and Damaging Wind in Arizona, July 13, 20221 injured · $82,000 · 56 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Georgia, July 13, 2022$104,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 13 to 14, 20222 injured · 52 kt wind · 13 events
- Hail and Damaging Winds in Louisiana, July 13, 2022$24,000 · 1 in hail · 7 events
- High Surf in Hawaii, July 13 to 19, 2022$7,000 · 21 events
- Rip Currents in Illinois, July 13 to 14, 20222 injured · 2 events
- Lightning Strike in Florida, July 13, 2022$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046273, 1044253, 1044254, 1044255, 1044256, 1044257, 1044208, 1044258, 1044259, 1044260, 1044261.